Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at May 24, 2021, 8:48 PM CDT for Borden County, Mitchell County, Scurry County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2021, 8:48 PM CDT (01:48 UTC)
- Expired
- May 24, 2021, 9:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Midland/Odessa, TX
Counties Borden County, TX, Mitchell County, TX, Scurry County, TX
The radar
The Midland/Odessa radar (KMAF), 127 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 507 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 2330 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.5
The text
As transmitted.
744
WWUS84 KMAF 250148
SPSMAF
Special Weather Statement
National Weather Service Midland/Odessa TX
848 PM CDT Mon May 24 2021
TXZ047-048-052-053-250230-
Mitchell TX-Scurry TX-Howard TX-Borden TX-
848 PM CDT Mon May 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR SCURRY...MITCHELL...BORDEN AND
NORTHEASTERN HOWARD COUNTIES UNTIL 930 PM CDT...
At 848 PM CDT, Doppler radar was tracking strong thunderstorms near
J B Thomas Reservoir, or 16 miles west of Snyder, moving north at 20
mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible.
Locations impacted include...
Snyder, Colorado City, Gail, Loraine, Fluvanna, Colorado City
Airport, J B Thomas Reservoir, Lake Colorado City, Lake Colorado City
State Park, Inadale, Champion Creek Reservoir, Westbrook, Vincent,
Hermleigh, Randalls Corner, Winston Field, Cuthbert, Knapp, Buford
and Dunn.
This includes Interstate 20 between mile markers 194 and 228.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
western Texas.
LAT...LON 3208 10108 3296 10166 3296 10079 3261 10066
3209 10067
TIME...MOT...LOC 0148Z 157DEG 16KT 3267 10119
$$
89What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at May 24, 5:55 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, May 24, 5:55 PM CDT, 2 hours 53 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 555 PM CDT Mon May 24 2021 .DISCUSSION... See 00Z Aviation Discussion below. && .AVIATION... Return flow will persist next 24 hours, enhanced by a modest LLJ overnight. Convective evolution over the next few hours remains in question, as hi-res models don't have a real good handle on the situation. Likeliest terminals impacted by convection overnight look to be KMAF/KHOB if an MCS materializes north. Otherwise, MVFR cigs are expected to redevelop KMAF/KHOB overnight, scattering out to a widespread cu field Tuesday afternoon all terminals, w/bases 4.5-8 kft AGL. && .PREV DISCUSSION... /issued 203 PM CDT Mon May 24 2021/ DISCUSSION... Upper-level water vapor shows a shrtwv trof that has moved e of nrn Baja and was crossing Chihuahua, MX where cloud vectors imply upper- level divergence. Meanwhile the visible imagery shows an MCV e of the Davis Mtns which looks to be drifting nwd. The MCV's influence may be such that the upslope flow is increased across the Upper Trans Pecos-SE NM and may be in close enough proximity to the dryline to enhance convection, especially if lift from aforementioned shrtwv trof arrives during or close to the diurnal heating maxima. The high end sct PoPs we currently have fcst thru 00Z/Tue look to be on the high side and have lowered PoPs some in the ern CWFA and in the GDP Mtns. The most favored area today is from INVOF Davis Mtns into SE NM. This evening storms coming out of SE-EC NM may eventually expand favoring the nrn PB. Storms this afternoon/evening will be strong- severe with wind and hail the primary concerns. Tue-Thu the dryline will remain in a wwd position generally from SE NM-Upper Trans Pecos- bisecting Davis Mtns at times. Flow aloft will remain sw, but somewhat weak at times, despite this there will the threat for at least local strong-severe storms with SB CAPEs above 1500 J/KG each day, sometimes well above. NAM12 does develop isold-sct storms each afternoon near along the 50-55 degree isodrosotherms, i.e., SE NM-Trans Pecos. SW flow is likely to then move storms into at least the wrn PB. As usual SB CINH will be an issue for storms (outside of those developing in/near mtns), for example by Wed NAMBUFR does show formidable cap, ergo 20-30 PoPs. Fri a shrtwv trof will move across nrn NM/srn Co with an assocd surface front possibly being the focus for tstms Fri PM across the nrn PB, otherwise isold across the Lower Trans Pecos. Some indications of mid-level ridging Sat-Sun with convective potential anchored to the elevated heat sources. A slow moving mid-level trof is likely to influence the convective potential in a positive way Mon-Tue. Cluster analysis is supportive of this trend as well, mid-level ridging could move e earlier on Sun providing an earlier opening for convection, at least across the west. High temps will hold mostly in the U80s- M90s, except hotter along the Rio Grande. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 65 88 66 89 / 30 10 20 10 Carlsbad 61 94 62 95 / 20 10 0 20 Dryden 69 92 70 92 / 30 20 20 10 Fort Stockton 65 92 67 95 / 30 20 20 20 Guadalupe Pass 60 88 64 89 / 10 10 0 10 Hobbs 61 91 63 91 / 40 20 20 20 Marfa 54 89 55 92 / 30 30 20 20 Midland Intl Airport 66 89 66 90 / 30 10 20 10 Odessa 66 90 67 90 / 30 10 20 10 Wink 66 94 67 96 / 40 20 20 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 44/89/44
Hazardous weather outlook, May 24, 4:08 PM CDT, 4 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 408 PM CDT Mon May 24 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-252115- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 408 PM CDT Mon May 24 2021 /308 PM MDT Mon May 24 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Tonight A Severe Thunderstorm Watch is in effect for the northern Permian Basin and Western Low Rolling Plains until 11 PM CDT this evening. Thunderstorms are possible this afternoon and tonight. Any storms that do develop will be accompanied by frequent lightning, small hail, gusty winds, and brief, heavy rainfall. There is a slight risk of severe storms, capable of producing large hail, damaging winds, and an isolated tornado. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a marginal risk of severe thunderstorms Tuesday and Wednesday. Any severe storms that do develop will be accompanied by large hail and damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is recommended. Please report any severe weather to the NWS or local law enforcement. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
In the hours before
Special weather statement, May 24, 7:34 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
734 PM CDT Mon May 24 2021
TXZ046-047-051-052-250115-
Martin TX-Dawson TX-Howard TX-Borden TX-
734 PM CDT Mon May 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SCURRY...BORDEN...
NORTHWESTERN HOWARD...NORTHEASTERN MARTIN AND SOUTHERN DAWSON
COUNTIES UNTIL 815 PM CDT...
At 733 PM CDT, Doppler radar was tracking strong thunderstorms 10
miles south of Gail, moving northwest at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible.
Locations impacted include...
Lamesa, Ackerly, Gail, Lenorah, Lamesa Municipal Airport, Luther, J B
Thomas Reservoir, Los Ybanez, Sparenberg, Patricia, Tenmile, Knott,
Vealmoor, Key and Klondike.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
western Texas.
LAT...LON 3221 10187 3270 10211 3296 10152 3296 10147
3263 10117 3259 10118
TIME...MOT...LOC 0033Z 148DEG 19KT 3263 10143
89Special weather statement, May 24, 7:35 PM CDT, 1 hour 13 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 635 PM MDT Mon May 24 2021 NMZ029-250115- Northern Lea County NM- 635 PM MDT Mon May 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEA COUNTY UNTIL 715 PM MDT... At 635 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles northwest of Bronco, or 10 miles northeast of Tatum, moving northeast at 25 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Tatum, Crossroads, Gladiola and Tatum Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3321 10306 3314 10334 3357 10338 3357 10306 TIME...MOT...LOC 0035Z 226DEG 23KT 3332 10316 89
Special weather statement, May 24, 7:51 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
751 PM CDT Mon May 24 2021
TXZ048-053-250130-
Mitchell TX-Scurry TX-
751 PM CDT Mon May 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SCURRY...MITCHELL...
SOUTHEASTERN BORDEN AND NORTHEASTERN HOWARD COUNTIES UNTIL 830 PM
CDT...
At 751 PM CDT, Doppler radar was tracking strong thunderstorms near
Lake Colorado City, or 8 miles west of Colorado City, moving north
at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible.
Locations impacted include...
Snyder, Colorado City, Loraine, Colorado City Airport, J B Thomas
Reservoir, Lake Colorado City, Lake Colorado City State Park,
Champion Creek Reservoir, Westbrook, Cuthbert, Buford, Dunn, Ira and
Hermleigh.
This includes Interstate 20 between mile markers 202 and 225.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
western Texas.
LAT...LON 3208 10088 3221 10106 3253 10118 3263 10117
3271 10078 3219 10066 3209 10067
TIME...MOT...LOC 0051Z 178DEG 19KT 3237 10100
89Special weather statement, May 24, 8:07 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
807 PM CDT Mon May 24 2021
TXZ047-048-250145-
Scurry TX-Borden TX-
807 PM CDT Mon May 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR SCURRY AND NORTHEASTERN BORDEN
COUNTIES UNTIL 845 PM CDT...
At 807 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Gail, moving north at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Snyder, Fluvanna, Winston Field, Knapp and Randalls Corner.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
western Texas.
LAT...LON 3269 10078 3261 10116 3296 10150 3296 10066
3279 10066
TIME...MOT...LOC 0107Z 188DEG 20KT 3288 10135
89Special weather statement, May 24, 8:26 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
826 PM CDT Mon May 24 2021
NMZ028-033-034-TXZ059-274-250215-
Southern Lea County NM-Eddy County Plains NM-Central Lea County NM-
Loving TX-Reeves County Plains TX-
826 PM CDT Mon May 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EDDY...SOUTHWESTERN
LEA...NORTHWESTERN REEVES AND NORTHERN LOVING COUNTIES UNTIL 915 PM
CDT/815 PM MDT/...
At 826 PM CDT/726 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 24 miles east of Loving to
9 miles northeast of Orla to 23 miles northwest of Toyah. Movement
was east at 15 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Orla and Slash Ranch.
LAT...LON 3254 10333 3197 10344 3179 10358 3175 10401
3189 10389 3241 10382
TIME...MOT...LOC 0126Z 263DEG 11KT 3240 10370 3190 10377 3157 10406
89Special weather statement, May 24, 8:48 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
848 PM CDT Mon May 24 2021
TXZ047-048-052-053-250230-
Mitchell TX-Scurry TX-Howard TX-Borden TX-
848 PM CDT Mon May 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR SCURRY...MITCHELL...BORDEN AND
NORTHEASTERN HOWARD COUNTIES UNTIL 930 PM CDT...
At 848 PM CDT, Doppler radar was tracking strong thunderstorms near
J B Thomas Reservoir, or 16 miles west of Snyder, moving north at 20
mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible.
Locations impacted include...
Snyder, Colorado City, Gail, Loraine, Fluvanna, Colorado City
Airport, J B Thomas Reservoir, Lake Colorado City, Lake Colorado City
State Park, Inadale, Champion Creek Reservoir, Westbrook, Vincent,
Hermleigh, Randalls Corner, Winston Field, Cuthbert, Knapp, Buford
and Dunn.
This includes Interstate 20 between mile markers 194 and 228.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
western Texas.
LAT...LON 3208 10108 3296 10166 3296 10079 3261 10066
3209 10067
TIME...MOT...LOC 0148Z 157DEG 16KT 3267 10119
89The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:31 PM CDT | Special Weather Statement | MAF | Pecos | 44 min |
| May 24, 7:33 PM CDT | Special Weather Statement | MAF | Loving | 42 min |
| May 24, 7:34 PM CDT | Special Weather Statement | MAF | Borden, Dawson | 41 min |
| May 24, 7:35 PM CDT | Special Weather Statement | MAF | Yoakum | 40 min |
| May 24, 7:51 PM CDT | Special Weather Statement | MAF | Mitchell | 39 min |
| May 24, 8:07 PM CDT | Special Weather Statement | MAF | Scurry | 38 min |
| May 24, 8:14 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Loving, Reeves | 61 min |
| May 24, 8:26 PM CDT | Special Weather Statement | MAF | Loving | 49 min |
| May 24, 8:59 PM CDT | Special Weather Statement | MAF | Winkler | 46 min |
| May 24, 9:09 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Loving, Winkler | 51 min |
| May 24, 9:53 PM CDT | Special Weather Statement | MAF | Ward, Winkler | 52 min |
| May 24, 9:57 PM CDT | Special Weather Statement | MAF | 48 min | |
| May 25, 12:55 AM CDT | Special Weather Statement | MAF | Scurry | 50 min |
| May 25, 1:44 AM CDT | Areal Flood Advisory | MAF | Borden, Scurry | 2 hr |
| May 25, 2:42 PM CDT | Special Weather Statement | MAF | Pecos | 48 min |
| May 25, 2:47 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 58 min |
| May 25, 2:50 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 55 min |
| May 25, 3:40 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Pecos | 50 min |
| May 25, 3:43 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 47 min |
| May 25, 3:45 PM CDT | Special Weather Statement | MAF | Pecos | 45 min |
| May 25, 3:46 PM CDT | Flash Flood Warning | MAF | Pecos | 4 hr |
| May 25, 4:06 PM CDT | Special Weather Statement | MAF | Pecos | 39 min |
| May 25, 4:15 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 60 min |
| May 25, 4:18 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos | 57 min |
| May 25, 4:31 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 59 min |
| May 25, 4:49 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Midland, Pecos, Upton, Ward | 56 min |
| May 25, 5:26 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Crane, Ector, Martin, Midland, Upton | 64 min |
| May 25, 5:34 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Terrell | 56 min |
| May 25, 5:39 PM CDT | Special Weather Statement | MAF | Howard | 51 min |
| May 25, 5:45 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Howard, Mitchell, Scurry | 60 min |
| May 25, 6:04 PM CDT | Areal Flood Advisory | MAF | Ector, Midland | 116 min |
| May 25, 6:19 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin, Midland | 56 min |
| May 25, 6:33 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Scurry | 72 min |
| May 25, 6:39 PM CDT | Special Weather Statement | MAF | Brewster | 51 min |
| May 25, 6:43 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Howard, Mitchell, Scurry | 62 min |
| May 25, 6:47 PM CDT | Special Weather Statement | MAF | Brewster | 43 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.